# SDR 2003UALA00595

- Difficulty date: July 28, 2003
- Submitted: August 6, 2003
- Operation: Air carrier
- Aircraft: N949UA
- Make and model: Boeing 737522
- Aircraft serial: 26692
- Aircraft time: 30,251 hours, 19,275 cycles
- Engine: Ge CFM56*
- System (JASC): 2752 · Trailing Edge Flap Actuator
- Part: Flap
- Condition: Failed
- Location: Wings
- Stage of operation: AP
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

WING FLAPS WOULD NOT GO TO POSITION 40 WHEN SELECTED.  MADE FLAPS 30 LANDING.   INSPECTION REVEALED THAT THE NR 3 AND 6 FLAP JACKSCREWS HAD SURFACE CORROSION.  THE JACKSCREWS AND BALLNUTS WERE REPLACED.  THE NR 3 AND 6 JACKSCREWS AND BALLNUTS WERE REPLACED.  THE AIRCRAFT WAS TESTED AND NO FAULTS WERE FOUND.  UPON FURTHER INSPECTION IN THE SHOP IT WAS NOTED THAT THE CORROSION ON THE JACKSCREWS HAD COME FROM THE BALLNUTS.  INTERNAL INSPECTION OF THE BALLNUTS REVEALED SEVERE PITTING AND CORROSION DUE TO FAILURE OF THE INTERNAL CHROME PLATING.
